MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Back to Search Results |
| Model Number |
CX01A |
| Medical Device Problem Codes |
Coagulation in Device or Device Ingredient (1096); Product Quality Problem (1506)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/06/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from an healthcare provider (hcp) via manufacture representative regarding a product used in osteocool spinal therapy for thoracic pain, metastasis to vertebral body at level t11.It was reported that during an osteocool case involving mixer and cement, surgeon experienced significant difficulty mixing the bone cement despite following proper technique and labeling instructions.The cement did not achieve the normal smooth consistency, and large chunks of powdered cement were observed stuck to the mixer.After the initial mixing, only 1-2 cc of cement could be extruded into cartridges before it became very difficult to push out anymore.Both were unable to push more than 1 cc of cement into the egg, and two sets of previously mixed cement were discarded by the facility.The issue was resolved by assembling a new cement kit and using the included syringe and needle to draw up the liquid component, which resulted in easier mixing and the correct consistency.The cement was then successfully delivered via cds gun and bone filler without further issue.There were no further complications or symptoms reported regarding the event.Additional information was received via manufacturer representative that procedure was completed successfully but patient did not experience significant pain relief from procedure.